Help! I think my housemate is abusing steroids.

My housemate moved in with me about five months ago. Officially, I am his landlord and he is my tenant, but we quickly became friends and he was an absolute joy to live with. He was funny, kind, always looking out for me and helpful around the house. I trusted him and looked forward to seeing him every day. I knew of course from the start that he went to the gym. He looked bigger than any of my friends--mostly middle aged and concerned with art and collecting obscure records rather than fitness--but nothing eyebrow-raising.

About a month and a half ago, I started noticing some very strange behavioral changes. At first he just seemed more irritable, and started spending a lot of time alone. To be fair, we can all get that way from time to time, and I know he was having some problems, so didn't think much of it. Then he started becoming secretive, short-tempered and crabbier than a two-year old at the mall. He started snapping and yelling at me over utterly trivial matters. And that was just the beginning.

In the last month or so, he has started accusing me of lying about things that no sane person would lie about. He is routinely cruel and verbally abusive. He tells outlandish lies, even when he should know that I know perfectly well that he's lying. He blocked me from his phone and put a new lock on his door. He hasn't met a conspiracy theory that he doesn't like. He accuses me of hating his girlfriend, who I am pretty indifferent toward, though in the interest of full disclosure, I should add that we kind of fooled around once. Me and my housemate that is, not me and his girlfriend.

What's most alarming though is that in the last month he's become absolutely HUGE! I am not the only one who noticed either, a few of my friends commented on it too. I don't know enough about this kind of thing to know if this could happen naturally in such a short period of time, but I suspect not.

I did a bit of snooping--wrong, I know--but found Anavar, Nipertropin and Tryrocine. Lord knows what else I might have found if I had looked harder, and I have no idea what he gets up to at the gym, He of course had all kinds of supplements, two of which I know have have made him very sick, and he told me openly about buying hypodermic needles at Wal-Mart, which sounds crazy.

It all came to a head last week when he came banging on my door at 11:00 at night, accusing me of "putting holes" in his eggs. This is the kind of delusional behavior I expect from people with serious mental illnesses, and it's very worrying. Not saying he may not have mental health issues already, he might.

I welcome any advice in advance. I have zero experience with this kind of drug abuse, and no idea what to expect. Am I wrong to suspect steroids? Is he just a mental case? Have I lost my friend forever? Please help!

Updates:
I appreciate all the responses given so far, but want to know a bit more about the possible side effects of steroids, and wanting to gain some knowledge, if I can. By the way, my housemate is missing at the moment and not answering any communication.
Thanks everyone for your answers, starting to get a clearer picture here. I wish I were just dealing with someone with a garden variety mental illness or an average drug user, because that's something I know about and can spot a mile off. Thanks for the info about steroids and what they can and cannot do. Will tread lightly and ask more questions as they come up, if that's OK. I really appreciate the help and don't feel so much as if I am wandering in the wilderness now, if you know what I mean.

0|1
0|11

Most Helpful Guy

  • Well, the term juicing means that he is taking fruits and vegetables and sometimes wheatgrass and blending them in a blender until they are liquid. As a commenter stated below, "He could be juicing", that's what it means.

    I am one who is sort of a body builder, but I don't take it that far. I took classes on Holistic Medicine, and know a bit about "juicing" due to those courses.

    Anavar & Nipertropin are synthetic steroids. These should be avoided at ALL costs. It can play into his mood swings and mood changes. Reason being that a lot of muscle bound guys are a**holes. It's not that they are "into" themselves, it's the steroids.

    Tryrocine is is one of the 22 amino acids that are used by cells to synthesize proteins.This is totally safe and sold at all "health food stores". Legally and safe since proteins are needed for healthy muscle growth.

    If he wants to bulk up, there is a healthy alternative to synthetic steroids. It is called Maca root. A ton of "Olympic Teams" have used it over the decades for endurance and strength training. It is totally safe, natural and safe since it is the root of a plant that is native to Peru.

    I will work, but not as good as synthetic steroids for bulking muscle. But it is safer, meaning it has zero side effects. It will get results, but not as much as synthetic, but with synthetic there is many side effects and some are death.

    0|0
    • Report

      The term "juicing" is a slang term for taking steriods. Yes, it is also a literal term for extracting juice from fruits and vegatables.

    • Show All
    • Report

      sorry, I think I misspelled there. I meant single-malt as in single-malt whiskey. Regardless, I don't think he sees that right now, I am probably the only thing standing between him and a world of hurt. And though it will make me sad to do it, I will put him there quick as you please if this nonsense keeps up. But is it from steroids or is he a mental?

    • Report

      I would reckon to believe it is from steroids. I have heard simular things from others about others who are taking synthetic steroids. Or really a lot of synthetic drugs fall into that category for that matter. Almost all pharmaceutical drugs or synthetics screw with the body in certain ways. But even malt whiskey is better than malts. ;-), It's made from made from fermented grain mash. So it's still better than what he is doing. The body building is fine, but with steroids, that's body killing.